MAUDE Adverse Event Report: ARTHREX, INC. 5.5X16MM PERIPHERAL SCREW, LOCKING; SHOULDR PROSTH, REVERSE CONFIG

ARTHREX, INC. 5.5X16MM PERIPHERAL SCREW, LOCKING; SHOULDR PROSTH, REVERSE CONFIG
Model Number 5.5X16MM PERIPHERAL SCREW, LOCKING
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330)
Date of Event 09/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2026, the patient reported via email that, following a reverse total shoulder surgery, they experienced increasing postoperative pain.X-rays reportedly showed a broken screw, and a ct scan demonstrated a loose implant.The patient is now scheduled for a corrective surgical procedure.No additional details were provided.Additional information was received via phone from the patient's relative on (b)(6) 2026: the patient is scheduled to undergo a revision left reverse total shoulder arthroplasty on (b)(6) 2026.The original procedure was performed on (b)(6) 2024 by a different surgeon at a different facility.Over time, the patient developed significant left shoulder pain.The patient¿s spouse reported progressive discomfort in the patient¿s left arm.Diagnostic imaging was performed, including an x-ray on (b)(6) 2025, which identified a fractured screw, followed by a ct scan on (b)(6) 2025 that demonstrated loosening of the implant.Additional information was received via phone from the patient's relative on (b)(6) 2026: the patient's spouse reported that the revision procedure was performed on (b)(6) 2026.During the procedure, all components of the left shoulder were replaced, and the surgeon informed them that the revision surgery was completed successfully.Additional information was received via phone from the patient's relative on (b)(6) 2026: the patient¿s spouse reported that during the revision procedure, the surgeon identified two broken screws, which were removed and replaced.The spouse also stated that the patient began experiencing left shoulder discomfort in (b)(6) 2025, reporting soreness in the area.The patient participated in physical therapy following the reverse total shoulder surgery and was reported to be progressing well.Additional information was received from the sales representative on 11-feb-2026: on (b)(6) 2026, a sales representative reported via email that a patient underwent a revision reverse total shoulder arthroplasty procedure on (b)(6) 2026 due to a failed baseplate.The surgeon who performed the revision procedure assumed that the baseplate was never incorporated because of micromotion, possibly due to the short length of the screws and the baseplate being placed too superiorly.This micromotion subsequently resulted in the inferior screw breaking off.A successful revision reverse shoulder surgery was performed after all other components were removed, except for the other half of the broken screw.A different surgeon performed the original surgery.The explanted products during the revision reverse total shoulder arthroplasty procedure include ar-9503m-03 arthrex univers revers humeral insert medium / 39 / +3, ar-9502f-39cpc arthrex univers revers suture cup, 39 (neutral), ar-9501-10s univers revers apex humeral stem size 10, ar-9580-2420 univers revers modular glenoid system augmented base plate 24 mm, 20° full, oblique, ar-9563-20 univers revers modular glenoid system, peripheral screw, locking 5.5 x 20 mm, ar-9582-25 modular post for augmented mgs baseplate 25 mm, ar-9563-32 univers revers modular glenoid system, peripheral screw, locking 5.5 x 32 mm, ar-9563-16 univers revers modular glenoid system, peripheral screw, locking 5.5 x 16 mm, ar-9563-28 univers revers modular glenoid system, peripheral screw, locking 5.5 x 28 mm, and ar-9564-2439-lat arthrex univers revers modular glenoid system glenosphere 39 +4 lat / 24.Additional information was received on 23-feb-2026.Refer to the attached document titled (b)(4).Pdf¿ to review the complete update.Additional information was received from the sales representative on 23-feb-2026: the patient later experienced postoperative shoulder pain: however, the onset timing and any related clinical treatment were not provided.Imaging studies, including x-ray and ct, showed superior migration of the glenoid baseplate and a broken inferior peripheral screw.During the revision procedure, one broken peripheral screw was confirmed.The specific part number of the reported inferior peripheral screw was not provided.The arthrex implants originally placed were confirmed to be the same arthrex implants that were removed during the revision procedure.The arthrex products implanted during the revision reverse total shoulder arthroplasty procedure on left shoulder performed on (b)(6) 2026 include ar-9561-25s univers revers modular glenoid system, central screw, modular 25 mm, ar-9560-24-2 arthrex univers revers modular glenoid system modulas baseplate 24 mm +2 lat, ar-9563-20 univers revers modular glenoid system, peripheral screw, locking 5.5 x 20 mm, ar-9563-16 univers revers modular glenoid system, peripheral screw, locking 5.5 x 16 mm, ar-9563-32 univers revers modular glenoid system, peripheral screw, locking 5.5 x 32 mm, ar-9563-20 univers revers modular glenoid system, peripheral screw, locking 5.5 x 20 mm, ar-9564-2439-lat arthrex univers revers modular glenoid system glenosphere 39 +4 lat / 24, ar-9502f-39cpc arthrex univers revers suture cup, 39 (neutral), ar-9501-10p arthrex univers revers humeral stem, size 10, ar-9503m-03 arthrex univers revers humeral insert medium / 39 / +3.
 
Event or Problem Description
Additional information was received from the patient on (b)(6) 2026: the patient underwent a reverse total shoulder arthroplasty on (b)(6) 2024 for a pre-existing injury and arthritic condition.Postoperatively, the patient reported pain and stiffness with shoulder movement, which gradually progressed to pain at rest.From approximately august 2025 through january 2026, the pain increased in severity and began to impact activities of daily living.The patient completed the prescribed postoperative physical therapy.Due to worsening symptoms, the patient consulted an orthopedic surgeon, who ordered a left shoulder x-ray followed by a ct scan for further evaluation.
 
Additional Manufacturer Narrative
Additional information: b5, h3, h6.

Brand Name
5.5X16MM PERIPHERAL SCREW, LOCKING
Common Device Name
SHOULDR PROSTH, REVERSE CONFIG
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key24512691
Report Number1220246-2026-01223
Device Sequence Number16062331
Product Code PHX
UDI-Device Identifier00888867296800
UDI-Public(01)00888867296800(11)240612(17)290531(10)15272693
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K173900
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5.5X16MM PERIPHERAL SCREW, LOCKING
Device Catalogue NumberAR-9563-16
Device Lot Number15272693
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Supplement Date Received by ManufacturerNot provided
07/01/2026
Initial Report FDA Received Date03/04/2026
Supplement Report FDA Received Date03/30/2026
07/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown